Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla to Complera
May 6, 2012

When I first was diagnosed, my V/L was 12,000 and CD4 was in the 300's.

I have been on Atripla for six months now. I still have the flushed feeling and diziness when i take my medication. I have muscle aches in the morning and a tired feeling most of the day. For the past month, I have been having swelling in my ribs and sternum. I spoke with my doctor today and all my labs are good. V/L 92 and CD4 was 596. He suggested I switch to complera because I could be having a side affect to a substance in Atripla. Is this a good move since the Atripla is working and would help me start feeling better?

Response from Dr. Young

Hello and thanks for posting.

Sounds like you could very well have those pesky efavirenz side effects; those the swelling in the chest doesn't.

A switch to an alternate treatment could help- Complera would substitute the NNRTI rilpivirine for the NNRTI efavirenz (and continue tenofovir + FTC). The fatigue, dizziness and flushed feelings that you report should improve with this switch. Be mindful that the medication is less effective in persons with high initial viral loads (not you) and needs to be taken with a meal. Depression has been reported in some patients taking rilpivirine, so this should be watched for. We have had several patients switch off of efavirenz with improvements in their symptoms.

I hope that's helpful, BY



Previous
colchicine plus anti-HIV drugs
Next
Mixing Atripla And Extenze

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement